Mississippi, 2003Flash Flood in Mississippi, February 21 to 22, 2003
February 21 to 22, 2003 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 21, 9:12 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 21, 9:12 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CST FRI FEB 21 2003
STRONG SURFACE LOW LOCATED OVER NORTHEAST LA THIS EVENING. THIS LOW
IS FORECAST TO MOVE INTO NORTHERN MS BY 12Z SAT AS IT DEEPENS.
WIDESPREAD RAIN IS SPREADING ACROSS THE MIDSOUTH IN ADVANCE OF THIS
LOW. LIGHTNING DETECTION INDICATES SCATTERED THUNDERSTORMS OVER
NORTHERN MS. WITH GROUND SATURATED FROM EARLIER RAINS...FLASH FLOOD
GUIDANCE VALUES ARE LOW. HAVE ALREADY ISSUED FLASH FLOOD WARNING
THIS EVENING FOR COAHOMA COUNTY MS AND PHILLIPS COUNTY AR WITH RADAR
INDICATING STORM TOTALS OF BETWEEN 2 AND 3 INCHES OF RAIN IN SOME
SPOTS. HOWEVER...RADAR AND SATELLITE ARE SHOWING DRYING SLOTING
OCCURING THROUGH THIS AREA FOR NOW.
LATEST MODEL DATA INDICATES PART OF NORTHEAST MS BECOMING INCREASING
UNSTABLE DURING THE NIGHT WITH HELICITY VALUES 200-300 M2/S2.
THIS COMBINED WITH A STRENGTHENING WIND FIELD AND GOOD UPPER LEVEL
DIFFLUENCE AND DYNAMICS WILL LEAD TO A RISK OF SEVERE THUNDERSTORMS
BY LATE TONIGHT FOR THIS AREA. HOWEVER...SURFACE DEWPOINTS ARE ONLY
IN THE 50S.
WILL UPDATE TO ADD THE CHANCE OF SEVERE FOR PART OF NORTHEAST MS
LATE TONIGHT AND TO MAKE OTHER SMALL CHANGES.
.MEG...FLOOD WATCH TONIGHT THROUGH SATURDAY MORNING FOR ALL OF THE
AREA.
Hazardous weather outlook, Feb 21, 10:00 PM CST, 1 hour 55 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-231100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CST FRI FEB 21 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
STRENGTHENING LOW OVER NORTH MISSISSIPPI HAS CREATED A CHANCE FOR SEVERE
WEATHER DURING EARLY MORNING OVER THE EXTREME SOUTHEASTERN PART OF
THE MID-SOUTH. OTHER AREAS OF SHOWERS WITH THUNDERSTORMS WILL
PROVIDE PERIODS OF HEAVY RAIN DURING MORNING HOURS. THIS COULD CAUSE
FLASH FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE RAIN IS EXPECTED SUNDAY AFTERNOON AND EVENING. AMOUNTS SHOULD
BE LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Alcorn
- When
- February 21, 11:55 PM CST to February 22, 1:30 AM CST
- Where
- Alcorn County, Corinth
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
Several railroad underpasses were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Florida, February 21, 2003$2.0 million · 90 kt wind · 1 event
- Flash Flooding and Hail in Mississippi, February 21 to 23, 2003$214,000 · 1 in hail · 36 events
- Flash Flood in Louisiana, February 21, 2003$250,000 · 1 event
- Hail in Texas, February 21, 2003$74,000 · 1.75 in hail · 13 events
- Damaging Wind in Guam, February 21 to 22, 2003$125,000 · 1 event
- Flash Flood in Louisiana, February 21, 2003$75,000 · 1 event
- Flooding in Tennessee, February 21 to 23, 200340 events
- Flash Flooding in Texas, February 21, 2003$50,000 · 6 events
- Flood in Louisiana, February 21, 2003$50,000 · 1 event
- Flash Flood in Texas, February 21, 2003$25,000 · 1 event
- Flood in Louisiana, February 21, 2003$25,000 · 1 event
- Flash Flood in Louisiana, February 21, 2003$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345088.